Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pediatrics. 1985 Mar;75(3):598-602.

Unusual syndrome among premature infants: association with a new intravenous vitamin E product.

Abstract

Eight small, premature infants developed an unusual symptom complex of pulmonary deterioration, thrombocytopenia, liver failure, ascites, and renal failure. Five infants died; the health of the other three infants improved and they were discharged from the hospital. This unusual syndrome occurred after introduction of a new intravenous vitamin E product (E-Ferol, alpha-tocopherol acetate) for routine use in the intensive care nursery. Even though no definite conclusion was reached as to its cause, the administration of this intravenous vitamin E product appears to be a significant risk factor.

PMID:
3975131
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk